← Search

Econometrica Vol. 90 No. 2 2022

Optimal Decision Rules for Weak GMM

Isaiah Andrews1,2; Anna Mikusheva3

1 Department of Economics, Harvard University · 2 NBER · 3 Department of Economics, MIT

Abstract

This paper studies optimal decision rules, including estimators and tests, for weakly identified GMM models. We derive the limit experiment for weakly identified GMM, and propose a theoretically‐motivated class of priors which give rise to quasi‐Bayes decision rules as a limiting case. Together with results in the previous literature, this establishes desirable properties for the quasi‐Bayes approach regardless of model identification status, and we recommend quasi‐Bayes for settings where identification is a concern. We further propose weighted average power‐optimal identification‐robust frequentist tests and confidence sets, and prove a Bernstein‐von Mises‐type result for the quasi‐Bayes posterior under weak identification.

DOI
10.3982/ecta18678
Volume
90
Issue
2
Pages
715-748
Language
en
Sources
bibtex:phds-export.bib openalex crossref

Cite